Alert archive / Iowa / Tornado Warnings in 1999
Tornado Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 5, 1999, 3:30 PM CDT for Fremont County, Page County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 1999, 3:30 PM CDT (20:30 UTC)
- Expired
- Apr 5, 1999, 4:35 PM CDT
- In force
- 65 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Fremont County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOMA 052030 RRA TOROMA IAC071-145-052135- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT MON APR 5 1999 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... FREMONT COUNTY IN SOUTHWESTERN IOWA PAGE COUNTY IN SOUTHWESTERN IOWA * UNTIL 435 PM CDT * AT 328 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 34 MILES NORTHEAST OF FALLS CITY OR 7 MILES SOUTH OF BLANCHARD... MOVING NORTH AT 40 MPH. * THE POSSIBLE TORNADO IS EXPECTED TO BE NEAR... BLANCHARD AROUND 335 PM CDT NORTHBORO AROUND 340 PM CDT COIN AROUND 345 PM CDT YORKTOWN AROUND 350 PM CDT SHENANDOAH AROUND 355 PM CDT TAKE COVER IN A REINFORCED BUILDING ON THE LOWEST LEVEL IMMEDIATELY. STAY AWAY FROM WINDOWS. DAMAGE REPORTS CAN BE GIVE TO A LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. BYRD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 5, 2:55 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 5, 2:55 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT MON APR 5 1999 VERY FAST MOVG SFC LOW TO CUT THROUGH SE CORNER NE AND MOVE ACROSS SW IA THIS EVE. CONCERN REMAINS MINI-SUPERCELLS AS DRY PUNCH WRAPS AROUND INTO SE QUADRANT OF LOW. FURTHER N INTO COOLER AIR ACTIVITY IS UNLIKELY TO BE SVR ALTHOUGH ELEVATED CONVECTION SHOULD CONTINUE UNTIL UPPER LOW MOVES NORTHEAST OF THE CWA BY MIDNIGHT...LEAVING WINDY CONDS AND WRAPAROUND SC. FAST CHANGING PATTERN CONTINUES IN LATER PDS. HAVE FAVORED AVN FOR THE REASONS MENTIONED IN THE NATIONAL DISCUSSIONS...AND IT HAS BEEN PERFORMING FAIRLY WELL LATELY. NGM MOS LOOKS ABOUT 5F TOO WARM ON TUE. RETURN FLOW DEVELOPS RAPIDLY TUE NIGHT AND CONTINUES WED WITH AVN HINTS OF SOME WARM ADVN CLOUDS IN THE NORTHEAST. NO NEED OF POPS YET. NO BIG DISAGREEMENTS WITH NCEP GUID IN 3-5 DAY FCST. .OMA...NONE POLLACK
In the hours before
Special weather statement, Apr 5, 11:13 AM CDT, 4 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1113 AM CDT MON APR 5 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SPOTTER ACTION... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING GENERALLY SOUTH OF A LINE FROM DAVID CITY TO HARLAN IOWA. DISCUSSION... STRONG LOW PRESSURE SYSTEM AT THE SURFACE AND ALOFT IS FORECAST TO TRACK ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON. THERE IS A THREAT OF SEVERE WEATHER NEAR AND SOUTH OF THE LOW PRESSURE SYSTEM. THE GREATEST THREAT IS IN SOUTHEAST NEBRASKA AND THE SOUTHWEST CORNER OF IOWA. IN THIS AREA...WARM MOIST AIR ON THE SOUTH SIDE OF THE LOW IS EXPECTED TO ADD TO THE INSTABILITY DURING THE AFTERNOON. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS FROM FAST MOVING THUNDERSTORMS. HOWEVER...TORNADOES CANNOT BE RULED OUT DUE TO THE VERY STRONG WINDS ALOFT. POLLACK
Special weather statement, Apr 5, 11:13 AM CDT, 4 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1113 AM CDT MON APR 5 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SPOTTER ACTION... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING GENERALLY SOUTH OF A LINE FROM DAVID CITY TO HARLAN IOWA. DISCUSSION... STRONG LOW PRESSURE SYSTEM AT THE SURFACE AND ALOFT IS FORECAST TO TRACK ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON. THERE IS A THREAT OF SEVERE WEATHER NEAR AND SOUTH OF THE LOW PRESSURE SYSTEM. THE GREATEST THREAT IS IN SOUTHEAST NEBRASKA AND THE SOUTHWEST CORNER OF IOWA. IN THIS AREA...WARM MOIST AIR ON THE SOUTH SIDE OF THE LOW IS EXPECTED TO ADD TO THE INSTABILITY DURING THE AFTERNOON. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS FROM FAST MOVING THUNDERSTORMS. HOWEVER...TORNADOES CANNOT BE RULED OUT DUE TO THE VERY STRONG WINDS ALOFT. POLLACK
Nearby
Tornado Warnings in Iowa, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.